Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Child suffering from constipation, occasional diarrhoea with mucus and weight loss. Proper treatment?

User rating for this question
Answered by

Practicing since : 1962
Answered : 693 Questions
My son is 13 years old he has reduced 6 kgs of weight in about 6 months during this period of time he started sitting in the toilet for 10 to 15 minutes 3 to four times in a day. in the begining he compalined of constipation and occasionally diarrhea with mucus
Stool analysis no microorganisms no blood or RBC found
ultrasound normal
From last 3 days he is taking omeprazole 20 mg the mucus has reduced also his duration and number of bowels permday have reduced doctor can you pls tell me what are differential diagnosis and what probably he is suffering from
Posted Fri, 9 Nov 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 6 hours later
I spent almost two years working in Al-Khobar in the
late sixtees and enjoyed my stay there. I am gald
that the doctors have ruled out parasites as a cause since
it is very common. The fact that that Omeprazole has helped to
control the symptoms suggests that he has excess acid which
is causing the problem. Some times there is a condition that
affects thyroid glands that can cause diarrhea.He needs to get
thyroid blood tests along with a complete blood count and all
the chemestries including liver tests, kidney tests, electrolytes
sodium and potassium and also protien levels.
He will have to be tested for lactose intolerance with a breath test.
You have to rule out Celiac disease with special blood tests.
If all of these are normal, I would recommend an endoscopic
examination of the stomach with a biopsy to rule out H.Pylori
Hope this helps and I wish him the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor